Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 392, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 22, 2011, 4:46 PM CDT for Crittenden County, Cross County, Poinsett County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 4:46 PM CDT (21:46 UTC)
- Expired
- May 22, 2011, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 59 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS54 KMEG 222146
SVRMEG
ARC035-037-111-222230-
/O.NEW.KMEG.SV.W.0392.110522T2146Z-110522T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 530 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VANNDALE...
OR NEAR WYNNE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARKED
TREE...TYRONZA AND WYNNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3532 9092 3560 9039 3546 9028 3545 9029
3544 9027 3541 9025 3516 9081
TIME...MOT...LOC 2146Z 239DEG 38KT 3529 9076
$$1 follow-up statement
593
WWUS54 KMEG 222204
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT SUN MAY 22 2011
ARC035-037-111-222230-
/O.CON.KMEG.SV.W.0392.000000T0000Z-110522T2230Z/
CROSS AR-CRITTENDEN AR-POINSETT AR-
504 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN POINSETT...NORTHWESTERN CRITTENDEN AND NORTHEASTERN
CROSS COUNTIES...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TOGO...OR NEAR PARKIN...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARKED
TREE...TYRONZA...STEWART...BOAT RUN...NORTHERN OHIO...DUB...
DECKERVILLE...BEASLEY...MONTEREY...COLTON...TOGO...COLDWATER...TWIST
AND GALILEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3560 9039 3546 9028 3545 9029 3544 9027
3541 9025 3528 9053 3528 9054 3526 9058
3544 9069
TIME...MOT...LOC 2204Z 239DEG 38KT 3535 9054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:58 PM CDT, 48 minutes earlier.
Area forecast discussion, May 22, 3:58 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 358 PM CDT SUN MAY 22 2011 .DISCUSSION... A LOW LEVEL BOUNDARY REMAINS STRETCHED ACROSS EASTERN ARKANSAS AND NORTHERN MISSISSIPPI ALONG THE SOUTHERN EDGE OF ONGOING CONVECTION. THE LOW LEVEL JET STREAK FORCING THIS CONVECTION HAS WEAKENED THIS AFTERNOON ACROSS AREAS EAST OF THE MISSISSIPPI RIVER AND HAS RESULTED IN WEAKENING OF CONVECTIVE ACTIVITY. THIS BOUNDARY IS LIFTING RAPIDLY BACK TO THE NORTH ACROSS WESTERN PORTIONS OF THE MID SOUTH AS THE LOW LEVEL JET IS REINTENSIFYING ACROSS THE BOUNDARY. NEW CONVECTION CONTINUES TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY ACROSS NORTHERN ARKANSAS IN A STRENGTHENING WARM ADVECTION REGIME. INSTABILITY SHOULD QUICKLY INCREASE INTO THE NORTHWARD LIFTING BOUNDARY WITH SBCAPES ALONG AND SOUTH OF THE BOUNDARY REBOUNDING IN EXCESS OF 2500 J/KG AND STRONG ELEVATED INSTABILITY TO THE NORTH OF THE BOUNDARY. LI/S WILL ALSO REBOUND TO -4C TO -6C...WITH MID LEVEL LAPSE RATES IN EXCESS OF 7 C/KM. IN ADDITION...LATEST LZK VAD PROFILER INDICATING FAVORABLE LOW LEVEL VEERING PROFILE WITH SPC MESOANALYSIS SHOWING 0-1KM SRH IN EXCESS OF 300 M2/S2 ACROSS THE WARM SECTOR. MOST OF THE CONVECTIVE ACTIVITY AT THIS TIME REMAINS ELEVATED NORTH OF THE BOUNDARY AND WILL POSE MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. THERE IS SOME POTENTIAL FOR ISOLATED TORNADOES WITH SEVERE STORMS THAT CAN BECOME ROOTED INTO THE BOUNDARY LAYER NEAR THE BOUNDARY. A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN AND NORTHEASTERN ARKANSAS THIS EVENING AS THE BOUNDARY LIFTS NORTH AND THE POTENTIAL EXISTS FOR A FEW SURFACE BASED SUPERCELLS. THIS THREAT SHOULD DIMINISH LATER THIS EVENING AS THE BOUNDARY LAYER COOLS AND STORMS AGAIN BECOME MAINLY ELEVATED. INSTABILITY SHOULD REMAIN IN PLACE ALTHOUGH PRIMARILY ELEVATED NORTH OF THE BOUNDARY LATER TONIGHT WITH MUCAPES BETWEEN 1000-1500 J/KG AND MID LEVEL LAPSE RATES GREATER THAN 7C/KM. THIS ELEVATED INSTABILITY WILL COMBINE WITH DEEP LAYER SHEAR AROUND 40 KTS TO ALLOW FOR THE CONTINUATION OF ELEVATED THUNDERSTORMS...A FEW WHICH MAY BECOME STRONG/SEVERE WITH LARGE HAIL THE PRIMARY THREAT. PLAN TO CONTINUE MENTION OF SEVERE STORMS IN AFTERNOON HWO UPDATE. CONVECTION SHOULD WANE ON MONDAY MORNING AS THE LOW LEVEL JET WEAKENS. SURFACE HEATING SHOULD COMMENCE LATER MONDAY MORNING AND INTO THE AFTERNOON AND COMBINE WITH SURFACE DEWPOINTS NEAR 70 TO RESULT IN THE DEVELOPMENT OF MODERATE TO STRONG INSTABILITY BY AFTERNOON. SBCAPES SHOULD RANGE FROM 2000-3000 J/KG...LI/S BETWEEN -6C AND -8C...AND MID LEVEL LAPSE RATES GREATER THAN 7 C/KM. ALTHOUGH OVERALL LARGE SCALE FORCING SHOULD REMAIN WEAK...THERE MAY BE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG ANY RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES LEFT OVER FROM OVERNIGHT STORMS AND IN THE PRESENCE OF INCREASING INSTABILITY. ANY THUNDERSTORMS THAT CAN DEVELOP BY AFTERNOON WOULD BE ABLE TO TAKE ADVANTAGE OF MODEST DEEP LAYER SHEAR (AROUND 40 KTS) ASSOCIATED WITH A MID LEVEL JET STREAM STRETCHED ALONG THE SOUTHERN PERIPHERY OF A DEPARTING UPPER LEVEL LOW PRESSURE OVER THE GREAT LAKES. A MID LEVEL SHORTWAVE SHOULD APPROACH THE MID SOUTH BY MONDAY NIGHT IN SOUTHWEST FLOW ALOFT. THIS SHOULD RESULT IN HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT ACROSS AREAS ALONG AND NORTH OF INTERSTATE 40. ONCE AGAIN...INSTABILITY AND SHEAR SHOULD BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE STORMS. THE SHORTWAVE SHOULD MOVE EAST BY TUESDAY WITH UPPER LEVEL RIDGING BUILDING OVER THE AREA. THIS SHOULD LIMIT THE OVERALL COVERAGE OF CONVECTION TUESDAY AFTERNOON AND NIGHT WITH ONLY SLIGHT CHANCES ACROSS NORTHERN SECTIONS WHERE MID LEVEL HEIGHTS WILL BE SLIGHTLY LOWER AND CAPPING WEAKER. ANOTHER MORE POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE MID SOUTH WEDNESDAY AND MOVE SLOWLY ACROSS THE FORECAST AREA THROUGH FRIDAY. STRONG INSTABILITY AND INCREASING SHEAR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT WILL SET THE STAGE FOR A MORE SIGNIFICANT SEVERE WEATHER EVENT. THE SEVERE WEATHER POTENTIAL MAY CONTINUE INTO THURSDAY FOR AREAS EAST OF THE MISSISSIPPI RIVER. ALTHOUGH ALL SEVERE WEATHER THREATS APPEAR POSSIBLE...STILL PLENTY OF TIME TO SORT OUT THE DETAILS. UPPER LEVEL RIDGING WILL BUILD BACK STRONGLY BY NEXT WEEKEND WITH A RETURN TO DRY AND INCREASINGLY HOT WEATHER. JLH && .AVIATION... 18Z TAF CYCLE SHRAS AND TSRAS CONTINUE ACROSS THE MIDSOUTH DRIVEN BY ELEVATED INSTABILITY THEREFORE MOST CLOUD BASES WILL BE AT VFR LEVELS. MOST OF THE ACTIVITY REMAINS ROUGHLY PARALLEL TO INTERSTATE 40. COMPLEX WILL CONTINUE TO AFFECT KMEM AND KMKL THROUGH MOST OF THE AFTERNOON. REDEVELOPMENT/INTENSIFICATION THIS EVENING AND OVERNIGHT WILL BE HEAVILY DEPENDENT ON THE STRENGTHENING OF THE 30-40 KT LLJ ALREADY IN PLACE. MODELS CURRENTLY DEPICT AN ENHANCEMENT OF THE JET OVERNIGHT COUPLED WITH AN AREA OF WEAKNESS IN THE H5 FLOW. ANOTHER OVERNIGHT MCS COULD BE POSSIBLE ACROSS NORTH CENTRAL ARKANSAS RACING EASTWARD ACROSS NORTHWEST TENNESSEE. NOT CONFIDENT ENOUGH ATTM TO PREVAIL ANYTHING MORE THAN VCSH AND A MENTION OF CB IN THE TAF. OTHERWISE...WINDS WILL REMAIN MOSTLY OUT OF THE SOUTH THROUGH THE PERIOD AT ALL SITES WITH THE ABSENCE OF ANY STRONG FRONTAL FORCING. CCD && .PRELIMINARY POINT TEMPS/POPS... MEM 71 86 70 88 / 30 30 30 20 MKL 69 85 68 87 / 40 30 30 20 JBR 68 84 68 85 / 40 30 50 20 TUP 68 90 68 90 / 20 20 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 22, 4:17 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT SUN MAY 22 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 417 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 40. THE PRIMARY THREATS THIS EVENING WILL BE DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A THREAT FOR AN ISOLATED TORNADO ACROSS EASTERN AND NORTHEASTERN ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL SHIFT TO LARGE HAIL LATER THIS EVENING AND OVERNIGHT. ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF HEAVY RAIN AND ISOLATED FLASH FLOODING. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS AND MISSISSIPPI RIVERS. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS WEEK...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. A STRONGER UPPER LEVEL DISTURBANCE WILL IMPACT THE MID SOUTH WEDNESDAY AFTERNOON THROUGH THURSDAY. THERE SHOULD BE A GREATER POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS PERIOD. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER THIS WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED THIS EVENING ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MUCH OF THIS WEEK. JLH
In the hours before
Special weather statement, May 22, 12:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 PM CDT SUN MAY 22 2011
ARZ036-048-049-MSZ001-007-TNZ088-221800-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-SHELBY TN-
1223 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF MARIANNA AT 1224 PM
CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HUGHES...MADISON AND MARIANNA...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES HORSESHOE LAKE AND MIDWAY LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3496 9093 3520 9032 3482 9009 3465 9090
3465 9098
TIME...MOT...LOC 1724Z 248DEG 40KT 3482 9066Special weather statement, May 22, 12:36 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 PM CDT SUN MAY 22 2011
ARZ035-036-048-049-MSZ007-221800-
CROSS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-
1236 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
SOUTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF NEW SALEM AT 1236 PM
CDT...MOVING EAST AT 45 MPH. ADDITIONAL STRONG STORMS ARE OVER LEE
COUNTY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS...LEE...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR FORREST CITY...HUGHES...
MADISON...MARIANNA...PALESTINE AND VILLAGE CREEK STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES MIDWAY LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3501 9114 3501 9105 3507 9105 3525 9056
3483 9027 3472 9106 3473 9106 3474 9111
3487 9110 3488 9112 3491 9112 3491 9115
3499 9115
TIME...MOT...LOC 1736Z 249DEG 39KT 3495 9098Special weather statement, May 22, 1:32 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT SUN MAY 22 2011
ARZ049-058-221915-
PHILLIPS AR-LEE AR-
132 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 14 MILES WEST OF WATKINS CORNER AT 132 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3478 9065 3439 9064 3434 9099 3437 9100
3447 9100 3447 9104 3449 9106 3469 9105
TIME...MOT...LOC 1832Z 256DEG 30KT 3447 9114Special weather statement, May 22, 1:47 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 147 PM CDT SUN MAY 22 2011 ARZ036-048-049-MSZ001-007-TNZ088-221915- LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-SHELBY TN- 147 PM CDT SUN MAY 22 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF BRICKEYS AT 147 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HORN LAKE...HUGHES...SOUTHAVEN AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE... LAKE MCKELLAR...MIDWAY LAKE AND ROBCO LAKE. && LAT...LON 3521 9005 3498 8992 3476 9056 3494 9066 TIME...MOT...LOC 1847Z 245DEG 44KT 3488 9050
Special weather statement, May 22, 2:19 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT SUN MAY 22 2011
ARZ049-058-MSZ007-010-011-221945-
PHILLIPS AR-LEE AR-TUNICA MS-COAHOMA MS-QUITMAN MS-
219 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHWEST OF JONESTOWN AT 220 PM
CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...LEE...PHILLIPS...QUITMAN AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR HELENA...ST FRANCIS NATIONAL PARK AND WEST
HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BEAVERDAM LAKE...FLOWER LAKE...MOON LAKE AND
TUNICA LAKE.
&&
LAT...LON 3485 9029 3461 9024 3451 9020 3436 9019
3436 9020 3427 9052 3466 9077
TIME...MOT...LOC 1920Z 252DEG 39KT 3440 9047Special weather statement, May 22, 4:36 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT SUN MAY 22 2011
ARZ027-035-036-222200-
CROSS AR-CRITTENDEN AR-POINSETT AR-
436 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF WYNNE AT 436 PM CDT...MOVING
NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3558 9048 3539 9034 3515 9088 3515 9091
3529 9101
TIME...MOT...LOC 2136Z 239DEG 38KT 3527 9085The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:34 AM CDT | Special Weather Statement | MEG | Lee | 26 min |
| May 22, 8:20 AM CDT | Special Weather Statement | MEG | Phillips | 25 min |
| May 22, 10:02 AM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 5 hr |
| May 22, 10:05 AM CDT | Special Weather Statement | MEG | St. Francis | 25 min |
| May 22, 10:36 AM CDT | Special Weather Statement | MEG | Cross | 24 min |
| May 22, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 46 min |
| May 22, 11:29 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 46 min |
| May 22, 12:14 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, St. Francis | 3 hr |
| May 22, 12:16 PM CDT | Special Weather Statement | MEG | Poinsett | 29 min |
| May 22, 12:23 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 37 min |
| May 22, 12:32 PM CDT | Flash Flood Warning | MEG | Crittenden | 2 hr |
| May 22, 12:36 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 24 min |
| May 22, 1:32 PM CDT | Special Weather Statement | MEG | Phillips | 43 min |
| May 22, 1:47 PM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| May 22, 4:36 PM CDT | Special Weather Statement | MEG | Cross | 24 min |
| May 22, 5:20 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 40 min |
| May 22, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.